MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23814
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is underway, conclusions are pending.
 
Event or Problem Description
The customer planned to place a 8mm-12cm stent in each of the right b5, b6 and the left b3 to the hepatic portal region.Firstly, he removed an enbd catheter that had been placed in the right b5 and a erbd catheter that had been placed in the left b3.Then he checked the length of stenosed site by angiography.Then he placed guide wires in b5, b6 and b3.He then placed a stent in b5 and b3 successfully using sbs technique.He then advanced a wire guide to b6 through the mesh of the stent that was placed in b5 and advanced the delivery system of zilbs-635-8-12(lot# c1600624) over the wire guide.However the delivery system would not go through the mesh, so he removed the delivery system from the endoscope to dilate the mesh.He thought whole delivery system was removed but found the tip was separated from the delivery system and left in the endoscope tip.He removed the tip using grasping forceps successfully.Another zilbs-635-8-12(lot# unknown) was used instead and the stent was placed in b6 to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-12 device of lot number c1600624 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 13feb2020.The tip of the device was separate.Document review : prior to distribution zilbs devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1600624) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1600624.There is evidence to suggest that the customer did not follow the instructions for use (ifu0125-0, c-es1207m054).¿this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.¿ also the incorrect wire guide was used.Root cause review: a definitive root cause could be attributed to user error.The incorrect wire guide was used and a root cause for the tip separation could be attributed to the tip getting snagged on the mesh of the stent that was placed in b5.It is unknown how the device will function when it is not used as per the instructions for use.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up is being submitted due to the completion of the investigation.The customer planned to place a 8mm-12cm stent in each of the right b5, b6 and the left b3 to the hepatic portal region.Firstly, he removed an enbd catheter that had been placed in the right b5 and a erbd catheter that had been placed in the left b3.Then he checked the length of stenosed site by angiography.Then he placed guide wires in b5, b6 and b3.He then placed a stent in b5 and b3 successfully using sbs technique.He then advanced a wire guide to b6 through the mesh of the stent that was placed in b5 and advanced the delivery system of zilbs-635-8-12(lot# c1600624) over the wire guide.However the delivery system would not go through the mesh, so he removed the delivery system from the endoscope to dilate the mesh.He thought whole delivery system was removed but found the tip was separated from the delivery system and left in the endoscope tip.He removed the tip using grasping forceps successfully.Another zilbs-635-8-12(lot# unknown) was used instead and the stent was placed in b6 to complete the procedure.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key9755661
Report Number3001845648-2020-00123
Device Sequence Number2216794
Product Code FGE
UDI-Device Identifier10827002238142
UDI-Public(01)10827002238142(17)220402(10)C1600624
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberG23814
Device Catalogue NumberZILBS-635-8-12
Device Lot NumberC1600624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1